Why does thyroid injection cause depression?

winnedbear winnedbear at aol.comnospam
Mon Jan 29 03:01:05 EST 2001


Thanks for your reply.  I have problems with bipolar disorder to begin with, so
I have moodswings that are there regardless of "external" circumstances.
(Haven't been manic for years, just have the depression.) None of the psych.
med's work for the depression. I also have severe PMS moods and headaches. Also
a very unusual severe intolerance to sodium, fluids, sugars, all of which
aggravate my physical and mental-emotional condition because of bad reactions
to them.

With respect to your response, the problem with those injections was not being
anxious or stressed out about the tests. Tests are no "biggie" for me; I'm very
used to them as I've had a lot of med. tests over the years because of other
health concerns, so they don't stress me out, they're just a nuisance. The
injections definitely caused the depressive symptoms to increase, much beyond
what would be considered "normal" depression. Excruciating lows for about a
week, which I previously mentioned. So an "outside" source, i.e., hormones
being injected into me, caused the exacerbation of mood problems. My doc's are
wondering why this would happen because they've never heard of such a thing
before. They also do not know why my ongoing depression and other health
concerns won't respond to typical treatments. 

So I appreciate your anxiety about your prostate problems,etc. as you related
them to me. But the point I'm trying to point out to people (hopefully the
medical profession?), is that taking hormones or other med's or supplements
(vitamins, herbs, homeopathics) or foods or fluids, shouldn't make me feel
worse, especially as it relates to my depression. They typically should help me
to heal and feel better and more healthy, not worse.

Well, I don't want to sound redundant. My doc thinks I have some type of a
"regulatory" or "thermostatic" disorder. Typically when I take med's or
vitamins or eat and drink, I have strange reactions, i.e. more agitation, more
depression, an unpleasant adrenaline rush, more fatigue, etc. My body doesn't
react the "same" before, during, and after I ingest things, as most people's
do, because of my unusual reactions to most things. The doc's have never heard
of such a thing so they get frustrated because I have a hard time tolerating
most med's and hence they aren't able to give me proper treatment like they
wish they could. 

The only clues my doc's and I have are the abnormal reactions as previously
mentioned regarding the TRH stim. test and adrenal cortisol stim test. Also,
when my doc did another test (some kind of supression test) to check my
adrenals he said my adrenals overresponded on one extreme and then
underresponded on the opposite extreme of the scale. I.E., too high and then
too low. So hence the doc's idea of adrenals or pituitary or something in my
body that is unable to "regulate" my system like most people's bodies would be
regulated.

Sorry for the lengthy note.  I'm wanting to explain this situation the best I
can, only in an honest attempt to find some proper medical help by someone who
specializes in symptoms such as mine. 

If anyone can suggest how I could find out about doc's or specialists who deal
with this type of stuff, or if you've ever heard of anyone else with similar
symptoms, please let me know. 

For more info. see my webpage:
               geocities.com/sharkywolf

Send e-mail to:        winnedbear(AT)aol(DOT)com

-TIA-







More information about the Neur-sci mailing list